Amlodipine-Induced Subacute Cutaneous Lupus Erythematosus

Main Article Content

Carla Longras - Corresponding Author

Carla Longras [carlalongras@hotmail.com]
Rua da Lagoa nº352, Senhora da Hora, Portugal
ORCID iD: 0000-0002-6816-471X

Pedro Costa Dias
Fontes Alves
Joana Santos
Joana Rocha

Abstract

Subacute cutaneous lupus erythematosus is a subtype of cutaneous lupus erythematosus characterized by annular or psoriasiform lesions. In general, it has a good prognosis. Some drugs may trig this skin disease, as such as the calcium channel blockers.
A 76-year-old man with personal history of coronary heart disease, chronic urticaria and depression received amlodipine after cardiac catheterization. Three months later, he presented with a pink pruritic slightly scaly maculopapular skin eruption and annular plaques affecting mainly the trunk and the limbs to a lesser extent. No other symptom was reported. Extensive blood tests, skin biopsy and mycology exam were performed. The histological examination of the skin tissue was compatible with subacute lupus erythematosus. The remaining laboratory study was normal. Remarkable improvement was seen after systemic steroid therapy and withdrawal of amlodipine.
This case report emphasizes that is important to be on the lookout for uncommon skin reaction triggered by drugs widely used in clinical practice.

Keywords: Amlodipine; Lupus Erythematosus, Cutaneous

Article Details

1.
Longras C, Costa Dias P, Alves F, Santos J, Rocha J. Amlodipine-Induced Subacute Cutaneous Lupus Erythematosus. Gaz Med [Internet]. 2021 Dec. 15 [cited 2024 Jul. 22];8(4). Available from: https://gazetamedica.pt/index.php/gazeta/article/view/499
Section
CLINICAL CASE

Most read articles by the same author(s)